MAUDE Adverse Event Report: MICROLINE SURGICAL INC RENEW SUPER ATRAUMATIC GRASPER TIP, DISPOSABLE; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS , SINGLE-USE

MICROLINE SURGICAL INC RENEW SUPER ATRAUMATIC GRASPER TIP, DISPOSABLE; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS , SINGLE-USE
Model Number 3622
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, microline surgical is awaiting the suspected device back so an investigation can be conducted.Once the results of the investigation are available, a final adverse event report will be submitted.
 
Event or Problem Description
During a robic case st noticed the black piece of the microline tip fell off into the patient's abdomen.The piece was removed & the supply was removed from the field.
 
Additional Manufacturer Narrative
The renew grasper tip was received, decontaminated, and subjected to a visual inspection.Upon inspection, it was noted that the device had been returned without the heat shrink component attached.Residual markings were observed on the heat shrink suggesting that it may have been affected during the decontamination process upon return.The reported complaint of a detached heat shrink has been confirmed.A potential root cause is that the heat shrink may not have been exposed to sufficient heat during the assembly process, resulting in inadequate adhesion.Microline surgical inc.Has received similar reports of this issue and has initiated a corrective action (car-0200) to investigate and address the potential root cause.For car-0200, immediate containment carried out by microline surgical inc.Included inspecting all tips in process and in our stockroom made on this assembly line for this defect.Additionally, our quality assurance team performed an independent verification of heat shrink prior to release for every lot of tips being manufactured on the affected assembly line until the car investigation was complete.The root cause identified through the investigation of car-0200 was that the tips were not processed in accordance with the work instruction.The parts were not subjected to elevated temperature in an oven as the assembly process calls for.Therefore, the heat shrink did not firmly attach to the tip assemblies.When investigating further the following factors were identified as contributing to the process failure: -the state of work of material was not properly identified during break times and the end of the day.-the work area had no visible staging area to identify status of parts (awaiting oven versus already processed through oven).- insufficient inspection and training of operators.-the oven process log does not include the number of tips processed.There is no method to reconcile if all parts were placed in the oven.For the implementation stage of car-0200 the assembly line work area was rearranged to provide a separate holding area for tips processed through the heat shrink oven.Product is held in this area until it is 100% inspected and released for further processing.Our assembly work instruction was updated to include more detail on how to perform a tactile pull/push test which will ensure the heat shrink is secure.Our inspection procedure was revised to include a step on visually examining the shrunk tubing.A step was also added to our packaging work instruction as another level of verifying that the heat shrink is firmly attached.Lastly, the oven process log used in tip assembly was revised to record the quantity of tips processing through the oven.All operators have been trained to the updated procedures.Car-0200 is currently in the verification stage where we will ensure the improvements implemented are still being practiced and we will monitor customer complaints for this defect.
 
Event or Problem Description

Brand Name
RENEW SUPER ATRAUMATIC GRASPER TIP, DISPOSABLE
Common Device Name
RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS , SINGLE-USE
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key21595574
Report Number1223422-2025-00006
Device Sequence Number8877999
Product Code GEI
UDI-Device Identifier00811099010142
UDI-Public00811099010142
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K213127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3622
Device Catalogue Number3622
Device Lot Number00176148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown